Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 17, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Sep 3, 2021, 11:52 AM CDT for Decatur County, Hardin County, Tennessee. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2021, 11:52 AM CDT (16:52 UTC)
- Expired
- Sep 6, 2021, 12:38 PM CDT
- In force
- 3 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Decatur County, TN, Hardin County, TN
The radar
The Memphis radar (KNQA), 149 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tennessee River at Savannah (SAVT1).
- Action stage
- 365 ft
- Minor stage
- 370 ft
- Moderate stage
- 375 ft
- Major stage
- 388 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03593500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
627
WGUS84 KMEG 031652
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1152 AM CDT Fri Sep 3 2021
...The National Weather Service in Memphis has issued a Flood
Advisory for the following rivers in Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-050500-
/O.NEW.KMEG.FL.Y.0017.210903T1652Z-210908T1700Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1152 AM CDT Fri Sep 3 2021
The National Weather Service in Memphis has issued a
* Flood Advisory for
the Tennessee River at Savannah.
* From this morning to early Wednesday afternoon.
* At 11:15 AM CDT Friday the stage was 365.0 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 365.6 feet
early Monday morning. Additional rises are possible thereafter.
* Impact...At 366.0 feet, Campsites along Towboat Lane are flooding.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$5 follow-up statements
781
WGUS84 KMEG 041630
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1130 AM CDT Sat Sep 4 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-060430-
/O.EXT.KMEG.FL.Y.0017.000000T0000Z-210907T0600Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1130 AM CDT Sat Sep 4 2021
...The Flood Advisory is now in effect until early Tuesday morning...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until early Tuesday morning.
* At 10:15 AM CDT Saturday the stage was 365.1 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to slowly rise to a flat crest of
365.4 feet Sunday night then quickly fall on Monday.
* Impact...At 365.0 feet, Cornstalk Road going to Nightingale Lane
is flooded at Cypress Pond Slough.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
MJ591
WGUS84 KMEG 050248
FLSMEG
Flood Advisory
National Weather Service Memphis TN
948 PM CDT Sat Sep 4 2021
...The Flood Advisory is extended for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-061500-
/O.EXT.KMEG.FL.Y.0017.000000T0000Z-210907T2300Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
948 PM CDT Sat Sep 4 2021
...The Flood Advisory is now in effect until Tuesday evening...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Tuesday evening.
* At 9:15 PM CDT Saturday the stage was 365.1 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 365.4 feet
early Monday morning.
* Impact...At 365.0 feet, Cornstalk Road going to Nightingale Lane
is flooded at Cypress Pond Slough.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
mm847
WGUS84 KMEG 051605
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1105 AM CDT Sun Sep 5 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-070415-
/O.EXT.KMEG.FL.Y.0017.000000T0000Z-210907T1100Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1105 AM CDT Sun Sep 5 2021
...The Flood Advisory is now in effect until Tuesday morning...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Tuesday morning.
* At 10:15 AM CDT Sunday the stage was 365.0 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to hold steady around 365.0 feet
through this evening, then begin a rapid fall by Monday morning.
* Impact...At 365.0 feet, Cornstalk Road going to Nightingale Lane
is flooded at Cypress Pond Slough.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$
MJ776
WGUS84 KMEG 060239
FLSMEG
Flood Advisory
National Weather Service Memphis TN
939 PM CDT Sun Sep 5 2021
...The Flood Advisory continues for the following rivers in
Tennessee...
Tennessee River at Savannah
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternative route.
Additional information is available at weather.gov/memphis.
The next statement will be issued as conditions warrant.
&&
TNC039-071-071100-
/O.CON.KMEG.FL.Y.0017.000000T0000Z-210907T1100Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 PM CDT Sun Sep 5 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Tennessee River at Savannah.
* Until Tuesday morning.
* At 9:15 PM CDT Sunday the stage was 365.0 feet.
* Action stage is 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river is expected to rise to a crest of 365.0 feet
just after midnight tonight.
* Impact...At 365.0 feet, Cornstalk Road going to Nightingale Lane
is flooded at Cypress Pond Slough.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$524
WGUS84 KMEG 061738
FLSMEG
Flood Advisory
National Weather Service Memphis TN
1238 PM CDT Mon Sep 6 2021
...The Flood Advisory is cancelled for the following rivers in
Tennessee...
Tennessee River at Savannah
TNC039-071-061845-
/O.CAN.KMEG.FL.Y.0017.000000T0000Z-210906T1738Z/
/SAVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1238 PM CDT Mon Sep 6 2021
...The Flood Advisory for the Tennessee River at Savannah has been
cancelled...
The Flood Advisory is cancelled for
the Tennessee River at Savannah.
* At 9:15 PM CDT Sunday the stage was 365.0 feet.
* Flood stage is 370.0 feet.
* Forecast...The river has crested and will continue to fall.
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 3, 9:58 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 3, 9:58 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Memphis TN 958 AM CDT Fri Sep 3 2021 .UPDATE... The subtropical ridge continues to build over the Southern Plains, extending east into the Mid-South today. Weak geopotential height rises at 500 mb imply subsidence and should result in dry weather across the region through at least midday tomorrow. We'll see another weak Cu field develop today, but more widespread high clouds will persist through this afternoon. Temperatures will be near to just slightly below climatology with highs in the mid/upper 80s. We continue to monitor a weak cold front that will move into the area Saturday night, bringing the next chance for precipitation. Current forecast remains on track. MJ && .PREV DISCUSSION... /issued 346 AM CDT Fri Sep 3 2021/ DISCUSSION... Meteorological Fall is here and morning temperatures are kinda Fall-ish. Some of our coolest locations have already fallen below 60 degrees this morning with most of the Midsouth in the low to middle 60s. There are some clouds across the area that may prevent much more cooling before sunrise, but most of the early risers across the Midsouth will be greeted by temperatures in the upper 50s to mid 60s. Afternoon highs will climb into the middle to upper 80s. A 593dm ridge centered over Arkansas will keep us dry today and Saturday. Tomorrow night the ridge will sink south along the Gulf Coast. A weak cold front associated with a northern stream broad trough over the Great lakes into Missouri will approach northeastern Arkansas, southern Missouri and northwest Tennessee. The front will likely stall early Sunday before a shortwave arrives Sunday afternoon helping to nudge it farther South. Northeast Arkansas, southern Missouri and northwest Tennessee may begin see a few showers Saturday night, but showers and thunderstorms are expected area wide on Sunday. No strong or severe thunderstorms are expected and rainfall totals should be around one quarter to one half of an inch. Some areas, mainly along and east of the Mississippi river could climb into the low 90s Saturday. Clouds and rain should keep daytime temperatures in the low to middle 80s Sunday. The upper level trough will shift east of the Midsouth Sunday night into early Monday. Dry conditions should return to the Midsouth. Expect afternoon highs in the middle to upper 80s early next week. Morning lows will be fairly nice, in the 60s. Another cold front is expected to move across the Midsouth Wednesday. Moisture return ahead of the front looks minimal, so I am doubtful that we will see any substantial rainfall. The GFS brings quite a bit more rain to the area Wednesday than any other guidance I came across this morning. After midweek, we should see slightly cooler temperatures and dry conditions. Dew points Thursday morning should be in the 50s across most of the Midsouth giving us another brief glimpse of Fall. Expect lows in the upper 50s to mid 60s and highs in the mid 80s Thursday and Friday. Next weekend looks warmer and dry. 30 && .AVIATION... /12z TAFs/ Jackson, McKellar Airport, has some reduced visibility and the visibility may decrease in the next hour or two before clearing up. However, even this visibility will be in the VFR category. VFR conditions and light winds will be the main story for all sites for the next 24 hours. TLSJr && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Sep 3, 3:11 AM CDT, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 311 AM CDT Fri Sep 3 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-041015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 311 AM CDT Fri Sep 3 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.